MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL

MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL
Model Number 45-480305
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history record indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was not returned to the manufacturer; therefore, a product evaluation could not be performed.The root cause is unknown.
 
Event or Problem Description
It was reported that during the treatment of a small segment of a hepatic artery branch, resistance was encountered while advancing the coil to the target site.Under fluoroscopic guidance, it was noted that there was no coil on the end of the wire.The pusher wire was removed; however, there was no coil visible.There was no reported patient injury or intervention.The patient was reported to be stable.
 
Additional Manufacturer Narrative
Additional information: (d10, h3) device received by manufacturer and analyzed the delivery pusher, introducer sheath, and dispenser hoop were returned for analysis.The microcatheter and implant coil were not returned.The pusher was undamaged and met specifications; the distal section of the pusher (´´heater coil & strain relief´´) were undamaged, and did not have any burn marks (marks produced after a detachment procedure).The distal section of the pusher had blood residual.The monofilament was next to the platinum coil.The pusher was opened at the distal section to verify the monofilament condition.The monofilament did not have a mushroom shape, which would be produced during the v-grip device activation.The monofilament had a tail profile.The pusher's monofilament appeared to have a profile consistent with a tensile break.This tensile break is typically caused when the device experiences forces over specification, likely during retraction if the implant is stuck or experiences friction, and too much force is applied.

Brand Name
AZUR 18 PERIPHERAL V-TRAK SYSTEM
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8579927
Report Number2032493-2019-00114
Device Sequence Number16528303
Product Code HCG
UDI-Device Identifier00810170017872
UDI-Public(01)00810170017872(11)180903(17)230831(10)180903526
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K090168
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2023
Device Model Number45-480305
Device Catalogue Number45-480305
Device Lot Number180903526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2019
Initial Date Received by Manufacturer 04/03/2019
Supplement Date Received by Manufacturer04/03/2019
Initial Report FDA Received Date05/03/2019
Supplement Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight91